New York, 2016Heavy Snow in New York, February 5, 2016
February 5, 2016 · NWS OKX · 6 events in 6 counties and zones
Low pressure developing along a cold front moving through the region on Thursday February 4th moved off the southern Mid Atlantic coast on Friday February 5th, bringing heavy snow to Long Island on the fifth.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure developing along a cold front moving through the region on Thursday February 4th moved off the southern Mid Atlantic coast on Friday February 5th, bringing heavy snow to Long Island on the fifth.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 5, 4:48 AM EST, 12 minutes earlier.
Area forecast discussion, Feb 5, 4:48 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
448 AM EST FRI FEB 5 2016
.SYNOPSIS...
LOW PRESSURE PASSES SOUTH AND EAST OF LONG ISLAND TODAY. HIGH
PRESSURE BUILDS IN FROM THE WEST TONIGHT AND REMAINS OVER THE
REGION SATURDAY. HIGH PRESSURE GIVES WAY TO PASSING OFFSHORE LOW
MONDAY...AND ANOTHER LOW THAT TRACKS CLOSER TO THE AREA TUESDAY.
LINGERING TROUGH IMPACTS THE AREA WEDNESDAY AS HIGH PRESSURE
BUILDS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEPENING WAVE OF LOW PRESSURE OFF THE NORTH CAROLINA COAST ON TRACK
WITH THIS WAVE STILL EXPECTED TO TRACK TO THE NORTHEAST ALONG
FRONTAL BOUNDARY THROUGH THIS MORNING...PASSING NEAR THE 40/70
AROUND MIDDAY AT AROUND 1002MB AND DEEPENING. TRANSITION TO SNOW
NEAR ON TRACK WITH TIMING...WITH SOME AREAS ALONG THE COAST
REMAINING RAIN WITH WARMER AIR ALOFT REMAINING IN PLACE. DEW POINTS
WERE REMAINING INTO THE UPPER 20S AND LOWER TO MID 30S WITH
EVAPORATIVE COOLING WITH THE PRECIPITATION NOT LOWERING TEMPERATURES
AS MUCH. SO...SOME UNCERTAINTY WITH THE TRANSITION TO ALL SNOW AND
THEN HOW MUCH WILL FALL AND ACCUMULATE. WITH THE LATER ONSET OF SNOW
ACROSS THE WARNING AREA TWEAKED SNOW
TOTALS DOWNWARD...HOWEVER...STILL REACHING WARNING AND ADVISORY
LEVELS.
ONLY OTHER MINOR CHANGE IS A LITTLE QUICKER END TO THE PRECIPITATION
ACROSS THE EASTERN ZONES THIS AFTERNOON AS THE SURFACE LOW TRACKS
TO THE NORTHEAST AND THE UPPER TROUGH AXIS MOVES OFF THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
WEAK UPPER RIDGING BUILDS IN TONIGHT WITH THE UPPER FLOW NEARLY
ZONAL AS A PROGRESSIVE NORTHERN STREAM DOMINATES. DURING SATURDAY
THE NEXT SHORTWAVE APPROACHES. MEANWHILE AT THE SURFACE HIGH
PRESSURE BUILDS IN TONIGHT AND IS SUPPRESSED TO THE SOUTH LATE
TONIGHT INTO SATURDAY. AFTER A COOL DOWN TODAY TEMPERATURES MODERATE
AS WEAK WARM ADVECTION SETS UP TONIGHT INTO SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SPLIT FLOW ALOFT AS SOUTHERN STREAM TROUGH MOVES ACROSS THE
SOUTHEAST STATES SAT NIGHT/SUNDAY...AND NORTHERN STREAM TROUGH
TRACKS ACROSS EASTERN CANADA. FAST ON IT/S HEELS IS NEXT SHORTWAVE
THAT WILL TRACK TOWARD THE GREAT LAKES REGION LATE THIS
WEEKEND...AMPLIFYING AS IT DOES SO. THIS ELONGATED TROUGH SLOWLY
MOVES EAST...WITH REINFORCING ENERGY DIVING OUT OF CENTRAL CANADA
AND EVENTUALLY ROUNDING THE BASE OF THE TROUGH BY MID WEEK.
AT THE SFC...HIGH PRESSURE LOCATED SOUTH OF THE AREA GIVES WAY TO
DEEPENING LOW PRESSURE OFF THE SE COAST. THIS LOW IS ASSOCIATED WITH
SOUTHERN STREAM TROUGH. THIS LOW TRACKS WELL TO THE SE OF THE
40N/70W BENCHMARK BY MONDAY. UPSTREAM LOW MOVES OUT OF THE UPPER MID
WEST TOWARD THE OHIO VALLEY...EVENTUALLY STRENGTHENING OFF THE MID
ATLANTIC COAST/DELMARVA VCNTY BY TUESDAY. NORLUN TROUGH EXTENDS
NW...WITH WEAK TROUGH LINGERING ACROSS THE NE INTO WED.
AS FOR SENSIBLE WEATHER...DRY INITIALLY WITH A POSSIBLE GLANCING
BLOW OF LIGHT SNOW MONDAY WITH PASSING OFFSHORE LOW. THEN LIGHT SNOW
MAY DEVELOP NEARBY AHEAD OF TROUGH MONDAY NIGHT...WITH POSSIBLE
HIGHEST COVERAGE TUESDAY AS THE SFC LOW PASSES CLOSEST TO THE AREA.
LINGERING LIGHT SNOW IS POSSIBLE TUE NIGHT AND WED WITH SFC
TROUGH/UPPER TROUGH/CYCLONIC FLOW IN VICINITY.
TOO EARLY FOR ANY SNOW ACCUMS...WITH BEST CHANCE FOR ANY
ACCUMULATING SNOW MON NIGHT AND TUE. MODEL DETAILS DO DIFFER ON QPF
AMOUNTS. COULD BE SOME PTYPE ISSUES DURING THE DAYTIME AS WELL.
OVERALL MODEL BLEND FOR TEMPS FOLLOWED FAIRLY CLOSELY...WHICH WAS IN
PRETTY GOOD AGREEMENT FROM PREV FCST ANYWAY.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE WILL PASS SOUTH AND EAST OF LONG ISLAND TODAY FOLLOWED
BY HIGH PRESSURE TONIGHT.
PCPN HAS FINALLY STARTED TO CHANGEOVER AT NYC TERMINALS AS OF 08Z.
THIS IS A LITTLE LATER THAN ORIGINALLY THOUGHT...SO HAVE DECREASED
SNOW TOTALS SLIGHTLY. THE CHANGEOVER WILL CONTINUE EWD THROUGH THE
REST OF THE OVERNIGHT AND ALL TERMINALS SHOULD BE ALL SNOW BY 12Z.
INTENSITY WILL BE HEAVIEST BETWEEN 12Z AND 18Z...MAINLY E OF
NYC...WITH 1-2" RATES PER HOUR...THE HIGHER END OF THAT RANGE MOST
LIKELY AT KGON. CONDS WILL DROP TO IFR BY 12Z AND EVEN LIFR AT KGON
AND PERHAPS KISP DURING THE HEAVIEST SNOWFALL LATER THIS MORNING.
SNOW THEN TAPERS OFF FROM W-E DURING THE AFTN WITH VFR CONDS
RETURNING.
TOTAL SNOW ACCUMULATIONS:
NYC METRO TERMINALS AND KBDR...3-5 INCHES
KISP/KGON...5-7 INCHES.
KSWF...2-3 INCHES.
WINDSPEEDS MAY BE A BIT ON THE HIGH SIDE...BUT OTHERWISE...MODERATE
TO HIGH CONFIDENCE IN THE WIND FORECAST.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: IFR BY 12Z WITH LIFR POSSIBLE BETWEEN 11Z AND
15Z. RETURN TO VFR MAY BE +/-1-2 HOURS. GUSTS MAY END A FEW HOURS
EARLIER THAN FORECAST THIS EVE.
KLGA FCSTER COMMENTS: IFR BY 12Z WITH LIFR POSSIBLE BETWEEN 11Z AND
15Z. RETURN TO VFR MAY BE +/- 1-2 HOURS. GUSTS MAY END A FEW HOURS
EARLIER THAN FORECAST THIS EVE.
KEWR FCSTER COMMENTS: IFR BY 12Z WITH LOW CHC OF LIFR 12Z AND 15Z.
RETURN TO VFR MAY BE +/- 1-2 HOURS. GUSTS MAY END A FEW HOURS
EARLIER THAN FORECAST THIS EVE.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: IFR BY 12Z WITH LOW CHC OF LIFR 12Z AND 15Z.
RETURN TO VFR MAY BE +/- 1-2 HOURS. GUSTS MAY END A FEW HOURS
EARLIER THAN FORECAST THIS EVE.
KHPN FCSTER COMMENTS: IFR BY 12Z WITH LOW CHC OF LIFR 12Z AND 15Z.
RETURN TO VFR MAY BE +/- 1-2 HOURS. GUSTS MAY END A FEW HOURS
EARLIER THAN FORECAST THIS EVE.
KISP FCSTER COMMENTS: IFR BY 12Z...THEN LIFR LIKELY THROUGH 18Z OR
SO. RETURN TO VFR MAY BE +/-1-2 HOURS. GUSTS MAY END A FEW HOURS
EARLIER THAN FORECAST THIS EVE.
TOTAL SNOW ACCUMULATIONS:
NYC METRO TERMINALS...3-5 INCHES
KISP/KGON...6-8 INCHES.
KSWF...2-4 INCHES.
.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.TONIGHT-SUNDAY...VFR. SW WINDS G15-20KT POSSIBLE DURING THE DAY
ON SATURDAY.
.MONDAY...MAINLY VFR EARLY...WITH MVFR OR LOWER AS SNOW BECOMES
LIKELY MONDAY NIGHT.
.TUESDAY...MVFR OR LOWER WITH SNOW LIKELY...POSSIBLY MIXED PTYPE
DURING THE AFTN AT THE COAST...TAPERING OFF LATE IN THE DAY.
&&
.MARINE...
LOW PRESSURE PASSES SOUTH AND EAST OF THE WATERS TODAY WITH A STRONG
AND GUSTY NORTH TO NORTHWEST FLOW. MINIMAL GALE FORCE WINDS GUSTS
ARE LIKELY ON THE OCEAN WATERS TODAY WITH SMALL CRAFT GUSTS ACROSS
THE REMAINDER OF THE FORECAST WATERS. WITH LOW PRESSURE PASSING
QUICKLY TO THE NORTHEAST THIS EVENING AND HIGH PRESSURE BUILDING IN
THE PRESSURE GRADIENT WEAKENS AND WIND SUBSIDE. THERE MAY BE SOME
SMALL CRAFT GUSTS ON THE EASTERN OCEAN WATERS INTO THIS
EVENING...AND MAYBE THE FAR EASTERN LONG ISLAND SOUND AND
BAYS...OTHERWISE WINDS WILL BE BELOW SMALL CRAFT TONIGHT INTO
SATURDAY. HOWEVER...SMALL CRAFT SEAS REMAIN ON THE OCEAN INTO
TONIGHT.
SW WINDS SAT NIGHT INTO SUNDAY WILL SHIFT TO THE N...THEN NE
AS HIGH PRESSURE GIVES WAY TO DEEPENING LOW PRESSURE THAT IS
EXPECTED TO PASS WELL SE OF THE WATERS MONDAY.
ANOTHER LOW PASSES CLOSER TO THE WATERS TUESDAY. AS SUCH...EXPECT
INCREASING WINDS BY MONDAY AND TUESDAY...ALONG WITH BUILDING SEAS BY
THAT TIME.
&&
.HYDROLOGY...
TODAY...LIQUID EQUIVALENT OF A TENTH NORTH AND WEST TO JUST UNDER AN
INCH ACROSS SOUTHEASTERN CONNECTICUT AND EASTERN LONG ISLAND
FALLS AS RAIN AND SNOW EARLY THIS MORNING...THE ALL SNOW INTO THIS
AFTERNOON. NO IMPACTS EXPECTED.
WIDESPREAD MEASURABLE PRECIPITATION IS POSSIBLE LATE MONDAY THRU
TUESDAY. MOST OF THAT COULD BE IN THE FORM OF SNOW WITH NO
HYDROLOGIC CONCERNS. OVERALL QPF AMOUNTS ARE STILL UNCERTAIN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR CTZ007-
008-011-012.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CTZ005-006-
009-010.
NY...WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR
NYZ078>081.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ067.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ068>075-
176>179.
NJ...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NJZ002.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NJZ004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-338-340-345.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ350-353-355.
&&Hazardous weather outlook, Feb 5, 3:27 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
327 AM EST FRI FEB 5 2016
CTZ005-006-009-010-NJZ004-006-103>108-NYZ068>075-176>179-061000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
327 AM EST FRI FEB 5 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS THE POTENTIAL FOR A COASTAL STORM LATE MONDAY
AND TUESDAY. THE EXACT TRACK AND INTENSITY IS STILL UNCERTAIN
WHICH WILL DETERMINE THE IMPACTS FOR OUR REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-NYZ067-061000-
WESTERN PASSAIC-ORANGE-
327 AM EST FRI FEB 5 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS THE POTENTIAL FOR A COASTAL STORM LATE MONDAY
AND TUESDAY. THE EXACT TRACK AND INTENSITY IS STILL UNCERTAIN
WHICH WILL DETERMINE THE IMPACTS FOR OUR REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-011-012-NYZ078>081-061000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
327 AM EST FRI FEB 5 2016
...WINTER STORM WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS THE POTENTIAL FOR A COASTAL STORM LATE MONDAY
AND TUESDAY. THE EXACT TRACK AND INTENSITY IS STILL UNCERTAIN
WHICH WILL DETERMINE THE IMPACTS FOR OUR REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-061000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 AM EST FRI FEB 5 2016
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-061000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
327 AM EST FRI FEB 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Heavy Snow, Northern Nassau
- When
- February 5, 5:00 AM EST to 12:00 PM EST
- Where
- Northern Nassau forecast zone
- Reported by
- Public
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
Public and trained spotter reports indicated a 6 to 11 inch snowfall.
Heavy Snow, Southern Nassau
- When
- February 5, 5:00 AM EST to 12:00 PM EST
- Where
- Southern Nassau forecast zone
- Reported by
- Public
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
Public, trained spotter, and NWS employee reports indicated a 6 to 12 inch snowfall.
Heavy Snow, Southwest Suffolk
- When
- February 5, 5:00 AM EST to 2:00 PM EST
- Where
- Southwest Suffolk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Trained spotters, NWS employees, and official NWS observations indicated a 7 to 11 inch snowfall. MacArthur Airport in Islip reported 9.8 inches of snow.
Heavy Snow, Northwest Suffolk
- When
- February 5, 6:00 AM EST to 2:00 PM EST
- Where
- Northwest Suffolk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Trained spotter, NWS employee, and public reports indicated an 8 to 12 inch snowfall.
Heavy Snow, Northeast Suffolk
- When
- February 5, 7:30 AM EST to 3:00 PM EST
- Where
- Northeast Suffolk forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
The NWS forecast office in Upton reported 7.7 inches of snowfall. Elsewhere, public reports indicated a 5 to 7 inch snowfall.
Heavy Snow, Southeast Suffolk
- When
- February 5, 7:30 AM EST to 3:00 PM EST
- Where
- Southeast Suffolk forecast zone
- Reported by
- Public
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Public and NWS employee reports indicated a 5 to 8 inch snowfall.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Massachusetts, February 5, 20162 deaths · $540,000 · 22 events
- Avalanche in Colorado, February 5, 20161 death · 1 event
- Heavy Snow in Rhode Island, February 5, 2016$65,000 · 8 events
- Heavy Snow in Connecticut, February 5, 2016$50,000 · 3 events
- High Wind in Montana, February 5 to 6, 201665 kt wind · 18 events
- Marine Strong Wind in South Atlantic Coastal Waters, February 5, 20162 injured · 1 event
- Winter Weather in New Jersey, February 5, 201616 events
- High Wind in Montana, February 5 to 7, 201662 kt wind · 12 events
- Heavy Snow in Maine, February 5, 201611 events
- Heavy Snow in Connecticut, February 5, 20168 events
- Heavy Snow in New Hampshire, February 5, 20166 events
- Heavy Snow in Maine, February 5, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629749, 629752, 629753, 629750, 629748, 629751.